Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 41, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 24, 2009, 8:02 AM CDT for Creek County, Okfuskee County, Okmulgee County, Oklahoma. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2009, 8:02 AM CDT (13:02 UTC)
- Expired
- Mar 24, 2009, 8:32 AM CDT
- In force
- 30 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Creek County, OK, Okfuskee County, OK, Okmulgee County, OK
The radar
The Norman radar (KTLX), 92 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 8:14 AM CDT | HAIL 0.88 | Okfuskee, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 1.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1222 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 241302 SVRTSA OKC037-107-111-241400- /O.NEW.KTSA.SV.W.0041.090324T1302Z-090324T1400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 802 AM CDT TUE MAR 24 2009 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA SOUTHERN CREEK COUNTY IN NORTHEAST OKLAHOMA NORTHWESTERN OKMULGEE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 900 AM CDT * AT 801 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR CASTLE...MOVING NORTHEAST AT 45 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CASTLE AND OKFUSKEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. && LAT...LON 3556 9648 3586 9608 3556 9608 3540 9644 TIME...MOT...LOC 1302Z 235DEG 38KT 3550 9643 $$
3 follow-up statements
000 WWUS54 KTSA 241314 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 814 AM CDT TUE MAR 24 2009 OKC037-107-111-241400- /O.CON.KTSA.SV.W.0041.000000T0000Z-090324T1400Z/ OKMULGEE OK-CREEK OK-OKFUSKEE OK- 814 AM CDT TUE MAR 24 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR NORTHERN OKFUSKEE...SOUTHERN CREEK AND NORTHWESTERN OKMULGEE COUNTIES... AT 814 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR OKFUSKEE... MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OKFUSKEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. && LAT...LON 3565 9632 3586 9608 3556 9608 3548 9628 TIME...MOT...LOC 1315Z 238DEG 36KT 3558 9626 $$
000
WWUS54 KTSA 241323
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
823 AM CDT TUE MAR 24 2009
OKC037-107-241333-
/O.CAN.KTSA.SV.W.0041.000000T0000Z-090324T1400Z/
CREEK OK-OKFUSKEE OK-
823 AM CDT TUE MAR 24 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OKFUSKEE AND SOUTHERN
CREEK COUNTIES IS CANCELLED...
LAT...LON 3569 9618 3576 9618 3586 9608 3556 9608
3556 9618 3569 9619
TIME...MOT...LOC 1323Z 238DEG 39KT 3564 9614
$$
OKC111-241400-
/O.CON.KTSA.SV.W.0041.000000T0000Z-090324T1400Z/
OKMULGEE OK-
823 AM CDT TUE MAR 24 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR NORTHWESTERN OKMULGEE COUNTY...
AT 822 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED OVER WESTERN
OKMULGEE COUNTY...MOVING NORTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3569 9618 3576 9618 3586 9608 3556 9608
3556 9618 3569 9619
TIME...MOT...LOC 1323Z 238DEG 39KT 3564 9614
$$000
WWUS54 KTSA 241332
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
832 AM CDT TUE MAR 24 2009
OKC111-241342-
/O.CAN.KTSA.SV.W.0041.000000T0000Z-090324T1400Z/
OKMULGEE OK-
832 AM CDT TUE MAR 24 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OKMULGEE COUNTY
IS CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS
STORM.
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE REMAINDER OF
NORTHERN AND NORTHEASTERN OKMULKGEE COUNTY UNTIL 915 AM.
TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW
ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN TULSA.
LAT...LON 3569 9618 3576 9618 3586 9608 3556 9608
3556 9618 3569 9619
TIME...MOT...LOC 1332Z 238DEG 35KT 3568 9605
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 4:01 AM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Mar 24, 4:01 AM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 401 AM CDT TUE MAR 24 2009 .DISCUSSION... ACTIVE WEATHER WILL PERSIST THROUGH THE END OF THE WEEK AND INTO THE FIRST HALF OF THE WEEKEND. SEVERAL LINE SEGMENTS OF STRONG TO SEVERE STORMS CONTINUE OVER NE OK THIS MORNING...AHEAD OF COLD FRONT THAT CURRENTLY EXTENDS FROM SERN KS INTO SWRN OK. WHILE INSTABILITY ISNT OVERLY IMPRESSIVE ACROSS THE REGION...THESE STORMS SHOULD MAINTAIN STRENGTH OVER THE NEXT SEVERAL HOURS AS A 50-60KT SWLY LOW-LEVEL JET PERSISTS INTO THE EARLY MORNING HOURS. ADDITIONAL STRENGTHENING MAY OCCUR LATER THIS MORNING AND INTO THE AFTERNOON AS SURFACE HEATING ENSUES...WITH THE SEVERE THREAT SHIFTING INTO SE OK AND WRN AR. WILL TAKE A LAST LOOK AT RADAR TRENDS BEFORE DECIDING ON FIRST PERIOD POPS. AFTER A COOL NIGHT...THE COLD FRONT TO OUR S WILL BEGIN TO LIFT BACK N AS A WARM FRONT AS ANOTHER FAST MOVING UPPER WAVE EJECTS INTO THE PLAINS ON WEDNESDAY. HAVE FOLLOWED THE MORE PROGRESSIVE SOLUTION OF THE GFS...AS THE NAM APPEARS TOO SLOW AND DEEP WITH THE AFOREMENTIONED WAVE. HAVE GONE WITH HIGH CHANCE POPS AREAWIDE WEDNESDAY NIGHT...AND LATER SHIFTS CAN BETTER DEFINE THE POPS. FORECAST BECOMES INCREASINGLY INTERESTING TOWARD THE END OF THE WEEK...AS A STRONG UPPER SYSTEM IS FORECAST TO DROP OUT OF THE PACIFIC NW AND DEEPEN ACROSS THE ROCKIES BY THURSDAY. GFS/ECMWF AND GEM MODELS ARE ALL IN REASONABLE AGREEMENT WITH THE LATITUDINAL TRACK OF THE CLOSED LOW...WITH ONLY MINOR TIMING DIFFERENCES NOTED AS THE SYSTEM EJECTS ACROSS OK ON FRIDAY/FRIDAY NIGHT. THIS TRACK APPEARS FAVORABLE FOR SOME EARLY SPRING SNOW ACROSS PARTS OF KS/MO...AND POSSIBLY INTO NE OK/NW AR. NOT READY TO BITE ON THE 2-4 INCHES OF SNOW SUGGESTED BY THE GFS ACROSS FAR NERN OK...BUT WILL MAINTAIN A RAIN/SNOW MIX FOR FRIDAY NIGHT INTO SATURDAY MORNING FOR NE OK/NW AR. WILL CONTINUE TO CLOSELY MONITOR THE SITUATION. AFTER ANOTHER COOL DAY ON SATURDAY...TEMPERATURES SHOULD BOUNCE BACK ON SUNDAY AS STRONG SLY FLOW RETURNS. && .PRELIMINARY POINT TEMPS/POPS... TUL 60 39 61 43 / 50 10 20 50 FSM 65 41 67 46 / 60 10 20 50 MLC 63 39 65 46 / 70 10 20 50 BVO 60 35 61 40 / 50 10 20 50 FYV 63 34 63 42 / 70 10 10 50 BYV 62 36 61 43 / 80 10 10 50 MKO 63 38 64 43 / 80 10 20 50 MIO 56 36 62 45 / 90 10 20 50 F10 60 39 62 43 / 70 10 20 50 HHW 70 43 67 49 / 60 10 30 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....18
Hazardous weather outlook, Mar 24, 5:23 AM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 523 AM CDT TUE MAR 24 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 449 AM CDT TUE MAR 24 2009 ...POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS TODAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS. ONSET...ONGOING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A STRONG COLD FRONT WILL MOVE ACROSS THE REGION THIS MORNING AND EARLY AFTERNOON. THE FRONT IS EXPECTED TO BE NEAR INTERSTATE 44 AROUND 7 AM AND STRETCH FROM NORTHWEST ARKANSAS TO EXTREME SOUTHEAST OKLAHOMA AROUND 1 PM. A FEW THUNDERSTORMS AHEAD OF THE FRONT WILL BE CAPABLE OF PRODUCING LARGE HAIL AND WIND. STRONG WIND FIELDS AND RESULTANT SHEAR COULD PRODUCE BRIEF ISOLATED TORNADOES. LOCALLY HEAVY RAIN IS ALSO POSSIBLE IN AREAS OF REPEAT THUNDERSTORMS. SHOULD THE COLD FRONT SLOW DOWN...STORMS OVER WEST CENTRAL ARKANSAS AND EXTREME SOUTHEAST OKLAHOMA WILL POSE A GREATER THREAT THIS AFTERNOON. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL. SATURDAY...WINTER WEATHER POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... THE NEXT SEVERAL DAYS WILL BE UNSETTLED. THE FRONT WILL START BACK NORTH LATE WEDNESDAY AS A WARM FRONT...WHICH COULD IGNITE ANOTHER ROUND OF THUNDERSTORMS. A POTENT UPPER LOW DROPPING SOUTH FROM THE CENTRAL ROCKIES INTO THE SOUTHERN PLAINS FRIDAY WILL BRING A THUNDERSTORM THREAT LATE THURSDAY AND FRIDAY. COLD AIR ASSOCIATED WITH THAT SYSTEM MAY PRODUCE A RAIN SNOW MIX FOR AREAS NEAR THE KANSAS OR MISSOURI BORDERS FRIDAY NIGHT INTO SATURDAY. SIGNIFICANT SNOW IS LIKELY NORTH OF OUR AREA. SHOULD THIS SYSTEM TAKE A MORE SOUTHERN ROUTE...CHANCES INCREASE FOR MEASURABLE SNOW IN NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Mar 24, 3:02 AM CDT, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
302 AM CDT TUE MAR 24 2009
OKZ057-060>062-240845-
CRAIG OK-MAYES OK-ROGERS OK-TULSA OK-
302 AM CDT TUE MAR 24 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
ROGERS...SOUTHERN CRAIG...TULSA AND NORTHWESTERN MAYES
AT 303 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES SOUTHEAST OF OOLOGAH TO TULSA...MOVING
NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...TULSA...CLAREMORE...FOYIL...OOLOGAH...BUSHYHEAD...
CHELSEA...OWASSO...VINITA...BIG CABIN...WHITE OAK...PYRAMID CORNERS
AND ADAIR.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3684 9509 3650 9508 3613 9596 3646 9573
3660 9549 3660 9543 3664 9543
TIME...MOT...LOC 0803Z 230DEG 47KT 3641 9566 3618 9584Special weather statement, Mar 24, 3:40 AM CDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
340 AM CDT TUE MAR 24 2009
OKZ054>057-059>061-241000-
CRAIG OK-NOWATA OK-OSAGE OK-PAWNEE OK-ROGERS OK-TULSA OK-WASHINGTON
OK-
340 AM CDT TUE MAR 24 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN ROGERS...NORTHWESTERN CRAIG...NOWATA...
WASHINGTON...SOUTHERN OSAGE...NORTHERN TULSA AND PAWNEE
AT 340 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 30 MILES SOUTHWEST OF PAWNEE TO 5 MILES NORTHWEST
OF HOMINY...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...NOWATA...DELAWARE...LENAPAH...
WATOVA...OOLOGAH...TALALA...PAWHUSKA...OSAGE...HOMINY...AVANT...
WYNONA...WOLCO...BARNSDALL...PERSHING...TALLANT...NELAGONEY...
OKESA...SKIATOOK...BARTLESVILLE...VERA...RAMONA...OCHELATA...DEWEY...
PAWNEE...HALLETT...MARAMEC...BLACKBURN...SKEDEE AND CLEVELAND.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3646 9561 3616 9671 3616 9681 3625 9683
3625 9692 3634 9693 3660 9659 3700 9548
3700 9536
TIME...MOT...LOC 0840Z 244DEG 35KT 3606 9720 3645 9646Special weather statement, Mar 24, 5:00 AM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT TUE MAR 24 2009
OKZ055>057-061-241045-
CRAIG OK-NOWATA OK-ROGERS OK-WASHINGTON OK-
500 AM CDT TUE MAR 24 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN ROGERS...WESTERN CRAIG...NOWATA AND WASHINGTON
AT 500 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 12 MILES WEST OF DELAWARE TO 9 MILES NORTHEAST OF
RAMONA TO RAMONA...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...NOWATA...DELAWARE...LENAPAH...
WATOVA...NEW ALLUWE...TALALA...RAMONA...WHITE OAK...CENTRALIA...
HOLLOW AND CENTRAILIA.
A LARGE PORTION OF NORTHERN ROGERS...WESTERN CRAIG...NOWATA AND
WASHINGTON COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH 545 AM
CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.
LAT...LON 3699 9520 3677 9516 3661 9526 3648 9600
3654 9601 3662 9595 3683 9590 3700 9543
TIME...MOT...LOC 1000Z 256DEG 32KT 3677 9584 3664 9584
3654 9593Special weather statement, Mar 24, 7:05 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
705 AM CDT TUE MAR 24 2009
OKZ054-060-064-241230-
CREEK OK-OSAGE OK-TULSA OK-
705 AM CDT TUE MAR 24 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN OSAGE...CREEK AND TULSA
AT 704 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR MANNFORD TO 8 MILES SOUTH OF DEPEW...MOVING
NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...SAND SPRINGS...BRISTOW...SLICK...DEPEW...KELLYVILLE
AND SAPULPA.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3615 9635 3617 9627 3618 9626 3630 9600
3586 9615 3586 9618 3574 9619 3564 9659
TIME...MOT...LOC 1204Z 234DEG 37KT 3609 9634 3570 9653Special weather statement, Mar 24, 7:32 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
732 AM CDT TUE MAR 24 2009
OKZ054-060-064-066-241300-
CREEK OK-OKMULGEE OK-OSAGE OK-TULSA OK-
732 AM CDT TUE MAR 24 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN OKMULGEE...SOUTHEASTERN OSAGE...EASTERN CREEK AND
TULSA
AT 730 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR SPERRY TO SAPULPA TO 8 MILES SOUTHWEST OF
SLICK...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE ...TULSA....SAND SPRINGS...
JENKS...OWASSO...GLENPOOL...MOUNDS ...KIEFER...KELLYVILLE AND
SAPULPA.
THE STRONGEST STORM IN THE LINE WAS LOCATED JUST WEST OF SAND
SPRINGS.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3564 9649 3595 9625 3630 9614 3644 9579
3642 9579 3640 9581 3615 9583 3586 9598
3565 9631
TIME...MOT...LOC 1230Z 239DEG 34KT 3626 9607 3600 9615
3572 9637Special weather statement, Mar 24, 7:57 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
757 AM CDT TUE MAR 24 2009
OKZ064>066-241330-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-
757 AM CDT TUE MAR 24 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN OKMULGEE AND SOUTHERN CREEK
IN EAST CENTRAL OKLAHOMA
NORTHERN OKFUSKEE
AT 757 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTH OF BOLEY...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...CASTLE...BOLEY...MASON AND
OKFUSKEE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3573 9619 3555 9612 3539 9643 3540 9645
3545 9645 3545 9647 3543 9649 3548 9657
TIME...MOT...LOC 1257Z 237DEG 38KT 3547 9647The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:37 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 53 min |
| Mar 23, 8:28 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 51 min |
| Mar 23, 9:24 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 21 min |
| Mar 24, 12:04 AM CDT | Special Weather Statement | TSA | Osage, Pawnee | 26 min |
| Mar 24, 12:27 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 48 min |
| Mar 24, 1:01 AM CDT | Special Weather Statement | TSA | Nowata, Osage, Washington | 59 min |
| Mar 24, 1:09 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Rogers, Tulsa | 51 min |
| Mar 24, 1:11 AM CDT | Wind Advisory | TSA | Craig, Creek, Mayes, Nowata, Okfuskee, Okmulgee and 6 more | 7 hr |
| Mar 24, 1:27 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Washington | 63 min |
| Mar 24, 1:43 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee | 47 min |
| Mar 24, 2:17 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Rogers, Tulsa, Wagoner | 43 min |
| Mar 24, 2:31 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 59 min |
| Mar 24, 2:39 AM CDT | Tornado Warning | TSA | Osage, Washington | 25 min |
| Mar 24, 2:55 AM CDT | Special Weather Statement | TSA | Creek | 35 min |
| Mar 24, 3:00 AM CDT | Special Weather Statement | TSA | Craig | 30 min |
| Mar 24, 3:01 AM CDT | Special Weather Statement | TSA | Nowata | 59 min |
| Mar 24, 3:02 AM CDT | Special Weather Statement | TSA | Craig, Rogers | 43 min |
| Mar 24, 3:40 AM CDT | Special Weather Statement | TSA | Nowata, Osage, Pawnee, Washington | 80 min |
| Mar 24, 5:00 AM CDT | Special Weather Statement | TSA | Craig, Nowata, Washington | 45 min |
| Mar 24, 5:07 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Washington | 68 min |
| Mar 24, 5:27 AM CDT | Tornado Warning | TSA | Craig, Nowata | 33 min |
| Mar 24, 5:39 AM CDT | Severe Thunderstorm Warning | TSA | Craig | 63 min |
| Mar 24, 6:11 AM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 35 min |
| Mar 24, 7:05 AM CDT | Special Weather Statement | TSA | Creek | 25 min |
| Mar 24, 7:32 AM CDT | Special Weather Statement | TSA | Tulsa | 28 min |
| Mar 24, 7:57 AM CDT | Special Weather Statement | TSA | Okfuskee | 33 min |
| Mar 24, 8:18 AM CDT | Severe Thunderstorm Warning | TSA | Okmulgee, Tulsa | 38 min |
| Mar 24, 8:28 AM CDT | Special Weather Statement | TSA | Rogers | 32 min |
| Mar 24, 8:44 AM CDT | Special Weather Statement | TSA | Okfuskee | 31 min |
| Mar 24, 8:47 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Wagoner | 43 min |
| Mar 24, 9:04 AM CDT | Special Weather Statement | TSA | Mayes | 26 min |
| Mar 24, 9:17 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa | 43 min |
| Mar 24, 9:47 AM CDT | Special Weather Statement | TSA | Delaware, McIntosh, Muskogee | 43 min |
| Mar 24, 9:52 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 53 min |
| Mar 24, 10:00 AM CDT | Special Weather Statement | TSA | Ottawa | 15 min |
| Mar 24, 10:31 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, McIntosh, Muskogee, Pittsburg, Sequoyah | 47 min |
| Mar 24, 10:43 AM CDT | Special Weather Statement | TSA | Adair, Delaware | 32 min |
| Mar 24, 10:56 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 64 min |
| Mar 24, 11:12 AM CDT | Special Weather Statement | TSA | Adair | 33 min |
| Mar 24, 12:51 PM CDT | Special Weather Statement | TSA | LeFlore | 24 min |
| Mar 24, 1:00 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.